MAUDE Adverse Event Report: INION OY INION FREEDOMPIN¿

INION OY INION FREEDOMPIN¿
Model Number 1
Medical Device Problem Codes Biocompatibility (2886); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A 6-year-old male patient with big toe fracture (proximal phalang) was operated with inion freedompin ø1,5 mm.2 years after operation patient suffered of redness & swelling of the ip-joint.X-ray, mri, laboratories (leuk, crp) were taken.Laboratory results were normal.In mri the pin was partially absorbed, distal part still inside the phalange.There was edema around the pin covering the whole phalange which led the surgeon to suspect root causes such as osteomyelitis/arthritis and foreign body reaction.Patient had antibiotics for 10 days, however no samples taken, because the patient had no fever, or pain in the toe and laboratory samples were normal.The swelling disappeared in a month.Re-operation was not needed.X-ray 4 months later showed a large erosion (lytic lesion) inside the first phalange.X-rays and mri were sent to university hospital for further examinations if needed.Patient's current condition is normal.
 
Additional Manufacturer Narrative
Based on information received by inion, it is possible that the patient's symptoms 2 years after big toe fracture fixation with 1 inion freedompin (redness, swelling, edema in phalange and lytic lesion identified in x-ray 4 months later when patient was asymptomatic) were related to material degradation-related inflammatory reaction.Occasionally the degradation material of biodegradable implants may accumulate locally before complete absorption that can lead to inflammatory tissue reaction which may cause e.G.Swelling and redness.In rare cases this can also cause a local lytic lesion, however once degradation products diminish, new bone formation can occur in the area of the lesion which can lead to partial or complete radiographic resolution.Solely material degradation related fluid accumulations are sterile.No bacterial samples were eventually taken from the symptomatic area in this case because the patient had no pain, fever or implication in blood samples that would indicate bacterial infection origin of the symptoms even though 10 day antibiotic treatment was initially given for the patient.The 1.5-2-year timepoint would fit the foreign body reaction-related origin of symptoms.This event is reported to the fda because there was a medical intervention as antibiotic treatment for 10 days was initially given to the patient to treat possible bacterial infection.However, no local samples were eventually taken from swollen area as no fever, pain or indication in laboratory blood samples were seen that would suggest infection.The symptoms were possibly caused by material degradation-related sterile foreign body/inflammatory reaction.The local swelling from the big toe disappeared within 1 month.The patient is now asymptomatic.

Brand Name
INION FREEDOMPIN¿
Common Device Name
PIN
Manufacturer (Section D)
INION OY
lääkärinkatu 2
tampere, 33520
FI  33520
Manufacturer (Section G)
INION OY
lääkärinkatu 2
tampere, 33520
FI   33520
Manufacturer Contact
kati marttinen
lääkärinkatu 2
tampere, 33520
FI   33520
MDR Report Key22492918
Report Number3003407235-2025-00011
Device Sequence Number17167983
Product Code HTY
UDI-Device Identifier06438408004155
UDI-Public06438408004155
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K133932
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Model Number1
Device Catalogue NumberOPA-1550
Device Lot Number2207011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexMale